News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Clots & Anticoagulants

Question: Worsening circulation problems, 5 minute shop creates worryi


 Mr6 - Wed Apr 29, 2009 8:59 am

Whenever I do anything physical nowadays my hands start to go red and i get pains in my viens. Mostly the ones in my hands but when it goes on for hours I start getting pains elsewhere. If I raise my hands then the redness starts to fade. This use to be barely noticeable but it keeps getting worse. Also get pins and needles and sometimes painful cramps. Also weird feelings in my head, cold chills that give me goose bumps on my arms, I had about 20 within a couple of hours before at its worst. Am feelin tired pretty much all the time and always want more sleep no matter how much i get. Alcohol seems to have the same affect. If i put my hands in my pockets when i have a weird feeling in my head just for a second and take em out i can see the clear white outline of my pocket and it will take several seconds for the redness to return. After a busy day yesterday my hands were very red and patchy and you could clearly see my imprints on them. Think my knees go the same as my hands. My vision is normally affected when the symptoms get bad ranging from my normal vision to fairly blurry. Have a doctors appointment in about 2 weeks but this thing only seems to need minutes to get bad. Should I try and arrange an earlier appointment? And anyone guess at what the problem might be. I spend a whole heap of time on my computer , maybe I've given myself a blood clot?
 John Kenyon, CNA - Mon May 04, 2009 10:39 pm

User avatar Hello --

The main symptom you describe, the discoloration of your hands, is usually normal and is called acrocyanosis, meaning "blueness while upright." Many people have this. However, you have other symptoms as well which suggest some sort of autonomic dysfunction causing poor venous return from your extremities, blood pooling, and general discomfort and lethargy. There are many potential causes for this and most of them are relatively benign. You definitely need to have it looked into, but I don't think it's urgent. It sounds as though your blood vessels are dilating at inappropriate times, which is not nearly as serious as if they were doing the opposite. While this can be a very annoying problem, it's probably not anything life threatening. Sometimes it can be managed medically and sometimes even with a supervised, progressive exercsise program. I don't think you need to step up the appointment date, although if you can ever get in earlier that's always a plus. I definitely don't hear anything that suggests a clot is at fault here. You may have what is called dysautonomia, and again, sometimes this is treated most effectively with graded exercise. We'll know more once you've been seen by the doctor, but it is, again, a pretty common complaint.

I hope this is helpful. Good luck to you and please follow up with us as needed and update us after you've seen the doctor.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here